Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 144, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 16, 2010, 4:36 PM EDT for 4 states. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2010, 4:36 PM EDT (20:36 UTC)
- Expired
- Sep 16, 2010, 5:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties New Castle County, DE, Cecil County, MD, Kent County, MD, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ, Delaware County, PA
The radar
The Dover AFB radar (KDOX), 80 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 4:45 PM EDT | TSTM WND GST 59 | Bear, DE | 59 MPH WIND GUST MEASURED AT BEAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161
WUUS51 KPHI 162036
SVRPHI
DEC003-MDC015-029-NJC011-015-033-PAC045-162130-
/O.NEW.KPHI.SV.W.0144.100916T2036Z-100916T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 PM EDT THU SEP 16 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN CECIL COUNTY IN NORTHEAST MARYLAND...
EXTREME NORTHEASTERN KENT COUNTY IN NORTHEAST MARYLAND...
NEW CASTLE COUNTY IN NORTHERN DELAWARE...
THIS INCLUDES THE CITIES OF...WILMINGTON...NEWARK...MIDDLETOWN...
SOUTH CENTRAL DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
NORTHWESTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
NORTHWESTERN GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
SALEM COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 530 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 60
MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF BOHEMIAS
MILLS...OR 7 MILES SOUTHWEST OF ELKTON...AND MOVING NORTHEAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLASGOW AND MOUNT PLEASANT AROUND 445 PM EDT...
SAINT GEORGES AND NEWARK AROUND 450 PM EDT...
BEAR AND DELAWARE CITY AROUND 455 PM EDT...
STANTON AROUND 500 PM EDT...
WILMINGTON MANOR...NEWPORT AND ELSMERE AROUND 505 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES GREATEST KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3971 7579 3988 7537 3954 7511 3943 7549
3946 7555 3950 7557 3952 7554 3957 7553
3958 7556 3954 7555 3950 7558 3946 7558
3942 7553 3934 7577
TIME...MOT...LOC 2035Z 240DEG 35KT 3954 7585
$$
GORSE1 follow-up statement
144
WWUS51 KPHI 162050
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
450 PM EDT THU SEP 16 2010
DEC003-MDC015-029-NJC011-015-033-PAC045-162130-
/O.CON.KPHI.SV.W.0144.000000T0000Z-100916T2130Z/
CECIL MD-KENT MD-SALEM NJ-CUMBERLAND NJ-GLOUCESTER NJ-DELAWARE PA-
NEW CASTLE DE-
450 PM EDT THU SEP 16 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NEW CASTLE...SOUTH CENTRAL DELAWARE...NORTHWESTERN GLOUCESTER...
NORTHWESTERN CUMBERLAND...SALEM...EXTREME NORTHEASTERN KENT AND
EXTREME SOUTHEASTERN CECIL COUNTIES...
AT 447 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BEAR...OR 8 MILES SOUTHEAST OF
NEWARK...MOVING NORTHEAST AT 45 MPH.
AT 445 PM...A TRAINED WEATHER SPOTTER IN BEAR, DELAWARE REPORTED A
WIND GUST TO 59 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3971 7579 3988 7537 3954 7511 3943 7549
3946 7555 3950 7557 3952 7554 3957 7553
3958 7556 3954 7555 3950 7558 3946 7558
3942 7553 3934 7577
TIME...MOT...LOC 2048Z 242DEG 37KT 3960 7564
$$
GORSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:30 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 16, 3:30 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT THU SEP 16 2010
.SYNOPSIS...
LOW PRESSURE OVER THE LOWER GREAT LAKES WILL CONTINUE TO MOVE
TOWARDS THE EAST TONIGHT, DRAGGING A COLD FRONT THROUGH THE REGION
LATE TONIGHT. HIGH PRESSURE THEN BUILDS IN BEHIND THE DEPARTING
FRONT ON FRIDAY AND ENCOMPASSES THE REGION THROUGH AT LEAST SUNDAY
MORNING. ANOTHER COLD FRONT MAY CROSS THE AREA LATER ON SUNDAY WHILE
ANOTHER HIGH PRESSURE SYSTEM MOVES IN ON MONDAY AND TUESDAY. A WARM
FRONT MAY THEN MOVES NORTHEASTWARD THROUGH THE REGION LATE TUESDAY
SPILLING INTO WEDNESDAY WITH A TRAILING COLD FRONT ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AN 18Z SURFACE ANALYSIS SHOWS HIGH PRESSURE OFFSHORE OF THE
MID-ATLANTIC COAST WITH A LOW PRESSURE SYSTEM OVER THE GREAT LAKES.
A WARM FRONT EXTENDS FROM THE CENTER OF THE LOW SOUTHEASTWARD
THROUGH THE OHIO VALLEY AND WESTERN PENNSYLVANIA AND THEN RUNS
NEARLY PARALLEL OF THE MASON DIXON LINE. THE ENSUING COLD FRONT
STILL RESIDES WELL WEST OF OUR REGION, DRAPED ACROSS NORTHERN
INDIANA TOWARDS THE SOUTHWEST.
A VERY LARGE CLUSTER OF HEAVY SHOWERS AND THUNDERSTORMS HAVE BEEN
MAKING THEIR WAY TOWARDS THE NORTH-NORTHEAST ALL DAY. THESE ARE TIED
A VIGOROUS SHORTWAVE TROUGH OF LOW PRESSURE EJECTING OUT OF THE
GREAT LAKES INTO THE NORTHEAST, COUPLED WITH THE STEADILY INCREASING
SOUTHERLY SURFACE DEWPOINT SURGE. STILL SOME DRY AIR AT THE SURFACE
THAT NEEDS TO BE SCOURED OUT BEFORE THE LEADING EDGE LIGHTER OF
SHOWERS CAN MAKE IT TO THE GROUND. THE GOOD NEWS IS THAT THE
MAJORITY OF OBSERVATION SITES SHOW DEWPOINT DEPRESSIONS NOW IN THE
SINGLE DIGITS THANKS TO THE TROPICAL AIRMASS ADVECTING IN FROM THE
SOUTH. QPF AMOUNTS FROM THE FIRST ROUND OF SHOWERS WILL BE BETWEEN A
TENTH AND A QUARTER OF AN INCH ACROSS SOUTHEASTERN PENNSYLVANIA AND
THEN TAPERS OFF TO A FEW HUNDREDTHS IN SOUTHERN NEW JERSEY.
WE ARE STARTING TO SEE THE LOW-LEVEL INVERSION BEGIN TO BREAK ACROSS
SOME LOCALES, SO WE SHOULD BE ABLE TO TAP INTO SOME OF THE SURFACE
BASED INSTABILITY. MU CAPE CLIMBS TO AROUND 1500J/KG IN SE PA AND
CENTRAL NJ AND OUR BULK SHEAR INCREASES TO AROUND 50KTS. SOME OF
THESE SHOWERS MAY BEGIN TO TOWER TO AROUND 20KFT, BUT DUE TO A
MID-LEVEL INVERSION, LOW-TOPPED CONVECTION WITH GUSTY WINDS AND THE
OCCASIONAL LIGHTNING STRIKE ARE POSSIBLE THIS EVENING.
ALL MODELS SHOW A COUPLED UPPER LEVEL JET STRUCTURE OVER THE REGION
LATE TONIGHT. ONE JET OVER NEW ENGLAND AND THE OTHER JUST SOUTH OF
OUR CWA PLACES US IN THE RIGHT FRONT ENTRANCE AND LEFT EXIT REGIONS
RESPECTIVELY...ENHANCED UPWARD MOTION. THIS COINCIDES WITH ANOTHER
REGION OF HEAVIER RAINFALL THAT PUSHES IN AROUND THE 03Z HOUR. QPF
AMOUNTS WITHIN THESE SHOWERS MAY BE A WIDESPREAD QUARTER TO A HALF
INCH FROM PHILADELPHIA NORTHWARD WITH PWATS RANGING FROM 1.5 TO 1.75
INCHES.
TEMPERATURE WISE, WE USED A BLEND OF THE MAV/MET MOS TONIGHT. SEEING
THAT WE HAVE A LOT OF CLOUD COVER AROUND TONIGHT WITH THE SHOWERS,
WE WILL PROBABLY NOT DROP INTO THE 50S FOR LOWS, BUT REMAIN IN THE
LOW TO MID 60S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE PRECIPITATION AND ASSOCIATED COLD FRONT SHOULD PULL FURTHER TO
THE EAST BY AROUND 12Z ALLOWING A DRYING NORTHWEST FLOW TO TAKE
OVER. HIGH PRESSURE BEGINS TO NOSE IN LATER IN THE DAY ON FRIDAY
WHICH SHOULD HELP TO CLEAR THE SKIES SOMEWHAT AND SCOUR OUT ANY
REMAINING LOW LEVEL MOISTURE. BEHIND THE FRONT THE CANADIAN AIRMASS
WILL USHER IN COOLER, MORE SEASONABLE TEMPERATURES FOR FRIDAY AND
SATURDAY.
THERE MAY BE A PERIOD EARLY ON SATURDAY MORNING, WITH THE OLD FRONT
OFFSHORE, THAT A WEAK IMPULSE COULD FORM ALONG THIS BOUNDARY. WITH
THE FRESH AIRMASS OVERHEAD AND MODEL SOUNDINGS SHOWING A THE SURFACE
DECOUPLING SATURDAY MORNING, THERE MAY BE SOME LOWER CEILINGS MIXED
IN SOUTH OF PHILADELPHIA. BY THE LATE MORNING THESE CLOUDS SHOULD BE
MIXED OUT MAKING SATURDAY AN AMAZING WAY TO START THE WEEKEND.
THE HIGH PRESSURE SLOWLY STARTS TO SLIDE TO THE EAST LATE SATURDAY
NIGHT INTO SUNDAY MORNING. THIS WILL ALLOW A WEAK COLD FRONT TO
DRIFT DOWN FROM THE NORTH SUNDAY AFTERNOON AND IT MAY PRODUCE A FEW
SHOWERS IN OUR FAR NORTHWESTERN ZONES. THE TIMING OF THE FRONT STILL
NEEDS TO BE SCRUTINIZED MORE, BUT FOR NOW ITS LOOKS LIKE LOW CHANCE
POPS ARE ACCEPTABLE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EXTENDED PERIOD STARTS WITH SURFACE COLD FRONT PASSING TO OUR SOUTH
AS HURRICANE IGOR REMAINS WELL OFFSHORE MOVING NORTH. COMBINATION
OF HURRICANE TO OUR EAST AND BUILDING HIGH PRESSURE TO OUR WEST
RESULTS IN MODERATE NORTHERLY WINDS STARTING OFF THIS TIME PERIOD.
BUILDING HIGH PRESSURE CONTROLS THE WEATHER FOR MONDAY & TUESDAY.
DRY WEATHER DOMINATES DURING THE FIRST PORTION OF THE EXTENDED
PERIOD.
NEXT FRONTAL SYSTEM APPROACHES ON WEDNESDAY AND THURSDAY. RELATIVELY
MEAGER MOISTURE RESULTS IN ONLY SLIGHT CHANCE POPS IN PORTIONS OF THE
FORECAST AREA WITH THIS NEXT SYSTEM.
OVERALL NEAR NORMAL TEMPERATURES FOR MON AND TUE WITH TEMPERATURES
EXPECTED 5-10 DEGREES ABOVE NORMAL FOR WED AND THU. LITTLE OR NO
PRECIPITATION FOR THE ENTIRE PERIOD.
GFS MOS GUIDANCE WAS USED AS PRIMARY INPUT WITH MINOR BLENDING OF
HPC GUIDANCE WHERE THERE WERE SOME DIFFERENCES. OVERALL GUIDANCE
WAS VERY CLOSE LENDING TO HIGHER THAN AVERAGE CONFIDENCE FOR THIS
FORECAST PACKAGE.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REMAINDER OF THIS AFTERNOON...MVFR CIGS NEAR KACY WILL DEPART
SHORTLY. OTRW VFR CIGS. SHOWERS EASTERN PENNSYLVANIA ONLY
PROGRESSING SLOWLY EWD. POCONOS TO FAR NW NJ HILLS WILL SEE IFR
CONDS DEVELOP BY 22Z OR 23Z IN PERSISTENT SHOWERS WITH RIDGES
OBSCURED IN THE POCONOS.
WINDS: FROM KPHL TO KACY SOUTHWARD WILL SHIFT FROM SE TO SSW AND
GUSTS WILL INCREASE TO BETWEEN 22 AND 30 KTS MID OR LATE AFTN...
STRONGEST WINDS IN DELAWARE IN S NJ. LLWS FCST AT KACY. WE SHOULD
SOME INTERESTING OBS BETWEEN 20-22Z AS THE CONVECTION FIRES AND IS
FED BY THE DEVELOPING LLJ.
WARM FRONTAL WAVE VCNTY KLNS AT 18Z IS THE KEY FORCING ELEMENT
THROUGH 02Z AS IT MOVES NEWD ALONG THE NWD MOVING FRONT. PALS NOTE
THE 00Z AND 06Z NAM SECTIONS WERE SUPERIOR TO THE GFS IN DEPICTING
POTENTIAL FOR MVFR CIGS THIS MORNING AND ALSO THE NAM 12Z RUN WAS
OUTSTANDING IN ITS 18Z TEMP PREDICTION OF 2M TEMPS. 90 IN DELAWARE
AT 18Z!
OF INTEREST...WHILE THERE IS BIG TIME CAPE DEVELOPING IN NJ ATTM...
NOTE THE SFC TADS IN CENTRAL VA MARCHING NEWD. THIS DRY AIR MAY CUT OFF
SOUTHWARD DEVELOPMENT OF CONVECTION THIS AFTN...POSSIBLY COMPLETELY
LIMITING CONVECTIVE RAFAEL ALONG AND S OF DOVER DELAWARE.
TONIGHT...IFR CONDS IN SHOWERS AND SCT TSTMS NJ AND NE PA KABE-
KSMQ NORTHWARD WITH A PROD OF MVFR CONDS IN SHOWERS OR A STRONG
TSTM WITH GUST 40KTS CENTRAL OR SE PA THROUGH CENTRAL NJ. NAM AND
GFS BOTH HAVE A SECONDARY LLJ DEVELOPING NR KCXY THIS EVENING AND
THAT WILL BECOME THE FOCUS FOR HIGH SHEAR AND A POSSIBLE SUPERCELL.
12Z RGEM AND 12Z NAM BOTH HAVE SUPERCELL POTENTIAL SEEMINGLY FOCUSED
NEAR A MESO LOW ON THE WARM FRONT SOMEWHERE VCNTY 20 MI EITHER SIDE
KTTN-SANDY HOOK.
DEL AND E MARYLAND...VFR MOST OF THE NIGHT BUT THERE MAY BE A BRIEF
PROD OF MVFR CONDS IN THE SHOWER TAIL AS IT DRIFTS SEWD OVERNIGHT BUT
CONFIDENCE IS BELOW AVG ON ANY MVFR/IFR CONDS.
WINDS VERY EARLY THIS EVENING SSW GUSTY TO 20 OR 30 KTS KPHL KILG
KMIV AND KACY IN GENERAL GRADIENT WIND DIMINISHING TOWARD 06Z. LOW
PROBABILITY TSTM WESTERLY G40 KTS MAINLY KTTN-SANDY HOOK.
TOWARD DAWN FRIDAY...PATCHES OF IFR CONDS IN ST/FOG KABE KRDG AND
POSSIBLY KTTN AND MVFR PATCHY FOG FURTHER S IN LIGHT WIND PARTIAL
HIGH LEVEL CLEARING.
OUTLOOK...
FRIDAY...VFR CIGS 3500-5500 FT DEVELOP FORENOON AND PROBABLY
DISSIPATE LATE DAY PRIMARILY KPHL NORTH. WINDS GENERALLY UNDER 15
KTS.
FRIDAY NIGHT...COOL FRONT SAGS SOUTH THROUGH THE AREA WITH VFR TO
BEGIN BUT MVFR OR IFR CIGS POSSIBLE AFTER 06Z/18...SHORTLY AFTER
WIND SHIFTS TO NE? WINDS GENERALLY UNDER 15 KTS. CONFIDENCE ON
CIGS FCST BELOW AVG.
SAT...VFR THOUGH POSSIBLE MVFR CIGS IN NJ WHICH MIGHT SPREAD WEST
INTO E PA BY NIGHT AS BL FLOW TURNS SE. WINDS GENERALLY UNDER 15
KTS. CONFIDENCE BELOW AVG.
SUN...BECOMING VFR. WINDS GENERALLY UNDER 15 KTS. CONFIDENCE AVG.
MON...VFR. GUSTY N WIND 15-20 KTS. CONFIDENCE ABV AVG.
TUE...VFR LIGHT WIND AND SEA BREEZES LIKELY DURING THE AFTN.
&&
.MARINE...
SCA IN EFFECT: NO CHANGE TO THE HEADLINES PREVIOUSLY ISSUED.
A COLD FRONT WILL CROSS OUR WATERS TONIGHT OR FRIDAY MORNING. THIS
WILL ALLOW THE PRESSURE GRADIENT TO RELAX LATER TONIGHT INTO FRIDAY
AS WINDS SWING AROUND TO SOUTHWEST, WEST, AND THEN NORTHWEST. THE
SMALL CRAFT ADVISORY WILL TERMINATE ON THE UPPER DELAWARE BAY AT 6
AM FRIDAY. ON THE LOWER BAY IT WILL END AT NOON FRIDAY. ON OUR OCEAN
WATERS, IT WILL REMAIN IN EFFECT UNTIL 6 PM FRIDAY, MAINLY FOR SEAS.
THERE COULD BE A PROLONGED PERIOD OF ADVISORY CRITERIA SEAS ON THE
OCEAN WATERS AS LONG PERIOD SWELLS FROM DISTANT HURRICANE IGOR PUSH
INTO OUR AREA WITH SCA SWELLS OF 6 FOOT FORESEEN THIS WEEKEND.
THESE LARGE SWELLS COULD STILL BE A FACTOR THROUGH MONDAY.
EXPECT HIGH SURF CONDITIONS WITH A HIGH RISK OF DANGEROUS RIP
CURRENTS THIS WEEKEND INTO MONDAY.
STEADILY SUBSIDING SWELLS ARE EXPECTED TUESDAY.
&&
.RIP CURRENTS...
LOOKS LIKE 44009 AND 44025 BEGAN DOMINANT SE SWELL OF 2 FT 14 SECS
AROUND 4-5AM THIS MORNING AS THE FIRST MARINE IMPACT OF IGOR IS
MOVING INTO OUR WATERS. DOMINANT SWELL WILL BECOME MIXED SOUTHERLY
WITH THE SLY LLJ THIS EVENING BUT THAT WILL REVERT TO A SE SWELL
OF 4 FT AND 14 SECS FRIDAY AND KEEP BUILDING FROM THERE TO ABOUT 8
FT AND 15 SECONDS THIS SUNDAY OR MONDAY. THE RESULT WILL BE SOME
DECENT SURFING CONDITIONS ALONG OUR COAST BUT DANGEROUS RIP
CURRENTS AND HIGH SURF ADVISORY.
CONFIDENCE REGARDING THE LIKELIHOOD OF DANGEROUS RIP CURRENTS THIS
WEEKEND INTO MONDAY IS ABOVE AVERAGE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ430.
SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ431.
&&
SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...SZATKOWSKI
AVIATION...DRAG
MARINE...DRAG
RIP CURRENTS...DRAGHazardous weather outlook, Sep 16, 3:45 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT THU SEP 16 2010 DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054- 055-060>062-067>071-171200- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 345 PM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS THE POSSIBILITY FOR SOME STRONG GUSTY WINDS AS SHOWERS AND THUNDERSTORMS MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-NJZ013-014-020>027-171200- INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 345 PM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT FOR STRONG GUSTY WINDS WILL COME FROM TWO CAUSES TODAY. THE FIRST WILL BE THE INCREASING SOUTHWESTERLY FLOW PRECEDING A COLD FRONT FROM THIS AFTERNOON INTO THIS EVENING. WIND GUSTS COULD REACH 30 TO 40 MPH, ESPECIALLY NEAR THE COAST. THE SECOND TRIGGER WOULD BE FROM ANY SHOWERS OR THUNDERSTORMS THAT REACH THE AREA, MAINLY DURING THIS EVENING. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CONSIDERABLY INCREASED RISK OF DANGEROUS RIP CURRENTS AND SLOWLY BUILDING SURF FROM THIS FRIDAY INTO MONDAY AS HURRICANE IGOR LURKS WELL OFF THE EAST COAST. PLEASE MONITOR THE TROPICAL PREDICTION CENTER PROJECTIONS OF IGOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-171200- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 PM EDT THU SEP 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. THERE MAY BE AN ISOLATED GUSTY THUNDERSTORM THIS EVENING WITH WESTERLY GUST TO 35 OR 40 KNOTS...MAINLY NORTH OF ATLANTIC CITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. LONG PERIOD SWELLS FROM DISTANT HURRICANE IGOR WILL AFFECT AREA WATERS INTO MONDAY. THE HIGHEST SEAS OF NEARLY 8 FEET WITH A 15 SECOND PERIOD ARE OUTLOOKED FOR SUNDAY INTO EARLY MONDAY BEFORE SUBSIDING CONSIDERABLY ON TUESDAY. PLEASE MONITOR TROPICAL PREDICTION CENTER PROJECTIONS OF IGOR AND COASTAL MARINE FORECASTS FROM THE MOUNT HOLLY OFFICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-171200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 345 PM EDT THU SEP 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-171200- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 345 PM EDT THU SEP 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. NEAR THE MOUTH OF THE BAY, LONG PERIOD SWELLS FROM DISTANT HURRICANE IGOR HAVE ARRIVED AND WILL BUILD AND PERSIST INTO EARLY EARLY MONDAY BEFORE SUBSIDING CONSIDERABLY NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 16, 3:46 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT THU SEP 16 2010
NJZ001-007>010-162030-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
346 PM EDT THU SEP 16 2010
...A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
PORTIONS OF HUNTERDON...MORRIS...SOMERSET...SUSSEX AND WARREN
COUNTIES...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES SOUTH OF NEWTON TO 11 MILES NORTHWEST OF SOMERVILLE...MOVING
EAST AT 40 MPH.
THIS ACTIVITY WILL BE ACCOMPANIED BY MODERATE TO HEAVY DOWNPOURS
ALONG WITH WIND GUSTS POSSIBLY TO 40 MPH.
LAT...LON 4089 7433 4087 7433 4086 7431 4078 7437
4074 7436 4066 7446 4063 7490 4087 7480
4101 7438 4099 7429 4097 7427 4092 7428
4089 7427
FORECASTER: GORSESpecial weather statement, Sep 16, 4:16 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 PM EDT THU SEP 16 2010
MDZ008-012-162100-
CECIL MD-KENT MD-
416 PM EDT THU SEP 16 2010
...A STRONG THUNDERSTORM WILL AFFECT CECIL AND KENT COUNTIES...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES SOUTHWEST OF ELKTON...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR CECILTON...GALENA AROUND 430 PM...
CAYOTS AND CHESAPEAKE CITY AROUND 445 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3934 7618 3934 7615 3938 7611 3938 7607
3944 7600 3946 7602 3953 7599 3955 7606
3969 7580 3935 7577 3926 7617 3930 7619
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 6:01 PM EDT | Special Weather Statement | PHI | Kent | 59 min |
| Sep 16, 3:46 PM EDT | Special Weather Statement | PHI | Morris | 44 min |
| Sep 16, 4:47 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 43 min |
| Sep 16, 4:55 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Hunterdon, Mercer, Middlesex, Monmouth, Morris and 1 more | 80 min |
| Sep 16, 5:14 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 61 min |
| Sep 16, 5:37 PM EDT | Special Marine Warning | PHI | 83 min | |
| Sep 16, 5:41 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Monmouth, Ocean | 64 min |
| Sep 16, 6:09 PM EDT | Tornado Warning | PHI | Monmouth, Ocean | 36 min |
| Sep 16, 6:18 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Monmouth and 2 more | 42 min |
| Sep 16, 6:21 PM EDT | Special Marine Warning | PHI | 84 min | |
| Sep 16, 6:57 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Cape May, Cumberland, Ocean | 50 min |
| Sep 16, 6:58 PM EDT | Special Marine Warning | PHI | 92 min | |
| Sep 16, 4:16 PM EDT | Special Weather Statement | PHI | Cecil | 44 min |
| Sep 16, 4:23 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent | 43 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2010Severe Thunderstorm Warnings in Maryland, 2010Severe Thunderstorm Warnings in Delaware, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.